Antipsychotics and bloating

This topic contains 1 reply, has 2 voices, and was last updated by  gterr 6 years, 7 months ago.

Viewing 2 posts - 1 through 2 (of 2 total)

  • Anyone else here attempted fasting on atypical antipsychotics? I’m on Seroquel (Quetiapine) and gained about 2 stone since I started the drug a year ago. I did manage to lose about half a stone on Weightwatchers last year, but I put it straight back on, and more, when I stopped the diet.

    I’ve been 4:3 fasting for 3 weeks. I haven’t weighed because I want this to be more a lifestyle choice for my health with weight loss as a bonus. Yesterday I tried on a dress in a size 16 and as my stomach was so bloated it was too tight. I feel great otherwise and I was sure I’d lost weight but my clothes don’t seem to have any more room in them 🙁

    The fat tummy is a medication side effect, so I’m trying not to worry that I’m not losing but it’s hard. Anyone else had success on this type of drug?

    Hi Morrigan,
    Yes, I am on Quetiapine. My weight was gradually increasing out of control. I have dieted before (just extreme calorie limitation and gritting my teeth), but although I could lose weight this way I could never keep it off, so my weight was yo-yoing. Eventually I saw a dietician who said this yo-yoing was very harmful. She suggested the 5:2 fasting diet, not just for losing weight but because of the other health advantages. (You probably know that antipsychotics can increase risk of diabetes and fat metabolism changes.)
    I’ve been on the 5:2 for about 4 months now. I have lost about 1.5 stone. Not impressive by some peoples’ standards, but it’s slow and steady and I think this is a healthier way to do it. I have also lost 4 inches of my waist. Last time my dietician weighed me I had lost just enough to be back in the ‘healthy weight’ bracket – first time in 3 years. I realise that I will probably have to be on this diet all the time now – perhaps reducing to just 1 fast day per week.

    So, I would say do persevere with the 5:2. Resign yourself to the fact that for people on antipsychotics shifting excess weight is really hard. Go for the slow-and-steady.
    All the best.

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply.